MAUDE Adverse Event Report: HOLOGIC, INC. MYOSURE XL HYSTEROSCOPIC TISSUE REMOVAL SYSTEM; UTERINE TISSUE REMOVAL SYSTEM

HOLOGIC, INC. MYOSURE XL HYSTEROSCOPIC TISSUE REMOVAL SYSTEM; UTERINE TISSUE REMOVAL SYSTEM
Model Number 50-501XL
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been returned therefore, a failure analysis of the complaint device cannot be completed.Device history record (dhr) review was conducted for the reported identification number.The lot was released meeting all qa specifications.Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a myosure tissue removal the physician noted a metallic fragment in the patient's uterus."it came out and was collected in the tissue trap where it was sent to pathology to be examined." the procedure was completed.No injury reported.Additional information noted that pathology did identify a metallic fragment in the sample.
 
Additional Manufacturer Narrative
The reported device was received for investigation/evaluation.Examination of the blade edge showed some mild blade damage, but not fragmented as suggested.The observation will be monitored and trended.
 
Additional Manufacturer Narrative
As of today the reported device has not been returned for investigation.If the device is returned a follow up will be filed.

Brand Name
MYOSURE XL HYSTEROSCOPIC TISSUE REMOVAL SYSTEM
Common Device Name
UTERINE TISSUE REMOVAL SYSTEM
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
MDR Report Key8496002
Report Number1222780-2019-00080
Device Sequence Number13861485
Product Code HIH
UDI-Device Identifier35420045505098
UDI-Public35420045505098
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K122498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2021
Device Model Number50-501XL
Device Catalogue Number50-501XL
Device Lot Number18M19RV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2019
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer03/20/2019
05/20/2019
Initial Report FDA Received Date04/09/2019
Supplement Report FDA Received Date05/08/2019
06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1